Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 9, 2003, 9:21 AM CDT for McLennan County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2003, 9:21 AM CDT (14:21 UTC)
- Expired
- Oct 9, 2003, 11:15 AM CDT
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 091421
FFWFTW
TXC309-091615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
921 AM CDT THU OCT 9 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1115 AM CDT
* AT 916 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN CONTINUING TO FALL OVER THE WESTERN PORTIONS OF MCLENNAN
COUNTY IN THE AREA BETWEEN MCGREGOR...MOODY...AND WACO. RADAR
ESTIMATES THAT BETWEEN 3 AND 4 INCHES HAS FALLEN DURING A ONE
HOUR PERIOD ENDING AT 915 AM CDT. EMERGENCY MANAGEMENT OFFICIALS
REPORT NUMEROUS STREETS FLOODED AND CLOSING IN MCGREGOR AND
WOODWAY. VERY HEAVY RAIN WILL CONTINUE TO FALL AT A RATE OF TWO
INCHES AN HOUR THROUGH 1030 AM. ADDITIONAL FLOODING IS LIKELY.
MOTORISTS ON HIGHWAY 84 AND INTERSTATE 35 SOUTH AND WEST OF WACO
SHOULD EXERCISE EXTREME CAUTION.
* OTHER LOCATIONS IN THE WARNING INCLUDE BELLMEAD...BEVERLY HILLS...
HEWITT...LACY-LAKEVIEW...LORENA...MCGREGOR...ROBINSON AND WACO
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3152 9749 3126 9734 3147 9700 3161 9710
3162 9727
$$
ROBBINSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 7:25 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 9, 7:25 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 725 AM CDT THU OCT 9 2003 .UPDATE... WE WILL UPDATE ZONES TO REFLECT CURRENT TRENDS. PCPN ENDING NORTHERN HALF...BUT A FEW SHOWERS MAY LINGER OR REDEVELOP THROUGH THE MORNING. WILL RETAIN HEAVY RAIN WORDING SOUTHERN HALF. /ROBBINS && .PREVIOUS DISCUSSION... LARGE AREA OF RAIN WILL CONTINUE TO ADVANCE EAST AHEAD OF APPROACHING DEEP-LAYER TROUGH. EXPECT THAT THE TROUGH AXIS WILL CLEAR CWA BY SUNSET WITH RAIN ENDING FROM WEST TO EAST THIS AFTERNOON. RAINFALL MAY BE LOCALLY HEAVY CENTRAL AND EASTERN ZONES WHERE H8 MOISTURE CONVERGENCE IS EXPECTED TO INCREASE DURING THE MORNING. THIS IS IMPLIED IN VAD WIND PROFILE SHOWING INCREASING LLJ OVER THE AREA. MESO-ETA AND RUC PAINT GREATER THAN 1 INCH QPF VALID FOR THE 6-H PERIOD BETWEEN 12Z AND 18Z OVER EASTERN SECTIONS. THUS...WE WILL CONTINUE HEAVY RAIN WORDING ALL ZONES EXCEPT NW WHERE PCPN IS SCATTERING OUT RATHER QUICKLY. WOULD NOT BE SURPRISED TO SEE AN URBAN/SMALL STREAM ADVISORY ISSUED HERE OR THERE TODAY...ESPECIALLY ACROSS CENTRAL AND SW ZONES WHERE RAIN HAS BEEN A BIT HEAVIER OVERNIGHT...BUT THE OVERALL FLOOD/FLASH FLOOD THREAT APPEARS TO BE VERY SMALL GIVEN THE PROGRESSIVE NATURE OF THIS SYSTEM AND RELATIVELY LOW STORM TOTALS THUS FAR. SKIES SHOULD STAY MOSTLY CLOUDY ALL DAY...BUT CLOUDS MAY BREAK AFTER DARK. IF THIS HAPPENS...FOG MAY BECOME A PROBLEM BY MORNING FRIDAY. FOR NOW...I WILL HOLD OFF ON FOG IN THE FORECAST UNTIL IT BECOMES MORE APPARENT THAT SKIES WILL INFACT CLEAR TONIGHT. FEEL THAT ALL GUIDANCE HAS A POOR HANDLE ON DEW POINTS AS THEY HAVE INITIALIZED DFW SFC DEWPOINT SOME 3 TO 5 DEGREES TOO LOW. ALSO...THEIR TENDENCY TO DROP DEWPOINTS THROUGH THE DAY AND INTO THE NIGHT SEEMS UNREASONABLE IN LIGHT OF ABUNDANT GROUND MOISTURE AND VIRTUALLY NO DRY-AIR ADVECTION. WE EXPECT WINDS TO REMAIN SOUTH TO SOUTHEASTERLY THROUGH FRIDAY MORNING...KEEPING OUR SFC DEWPOINTS (AND CONSEQUENTLY OUR OVERNIGHT LOWS) A CATEGORY OR SO HIGHER THAN INDICATED BY MOS. DFW 77 70 83 66 / 40 10 0 0 ACT 79 70 85 66 / 90 20 0 0 PRX 75 69 81 66 / 40 20 0 0 DTO 76 69 82 66 / 30 10 0 0 TKI 76 69 82 66 / 30 10 0 0 DAL 77 70 83 66 / 40 10 0 0 TRL 77 70 83 66 / 40 20 0 0 CRS 79 70 84 66 / 80 20 0 0 TPL 79 70 85 66 / 90 20 0 0 .FWD... TX...NONE.
Hazardous weather outlook, Oct 9, 5:00 AM CDT, 4 hours 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-092300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT THU OCT 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS IN THE NORTHWEST TODAY...WITH WIDESPREAD RAIN AND OCCASIONAL EMBEDDED THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS. THE PRECIPITATION WILL END FROM THE WEST THIS AFTERNOON. ISOLATED HEAVY RAIN IS POSSIBLE OVER ALL BUT THE NORTHWEST...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY OVER ALL OF NORTH TEXAS. AT THE PRESENT TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:49 AM CDT | Flash Flood Warning | FWD | Coryell | 116 min |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.